Arkansas, 2026

Tornado and Flash Flooding in Arkansas, March 7 to 11, 2026

March 7 to 11, 2026 · NWS LZK · 11 events in 8 counties and zones

A series of cold fronts would move across Arkansas over this period of severe weather which brought large hail, damaging wind gusts, flash flooding, and even produced a tornado near Fordyce. This bout of severe weather was spread across the entire state of Arkansas over this period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A series of cold fronts would move across Arkansas over this period of severe weather which brought large hail, damaging wind gusts, flash flooding, and even produced a tornado near Fordyce. This bout of severe weather was spread across the entire state of Arkansas over this period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 7, 5:51 AM CST, 46 minutes earlier. Its key messages:

  • Issued at 1143 PM CST Fri Mar 6 2026
  • Strong to severe thunderstorms are expected over western half of Arkansas through late Friday night, including all severe hazards.
  • Severe weather possible Saturday afternoon to evening over southeast half of Arkansas.
  • Multiple rounds of strong to severe thunderstorms will lead to a risk for local flash flooding across the state through early next week.
  • Additional severe weather chances possible across the forecast area on Tuesday and Wednesday.
  • Above normal high temperatures expected through early next week, with some locations nearing daily records.
Area forecast discussion, Mar 7, 5:51 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
551 AM CST Sat Mar 7 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1143 PM CST Fri Mar 6 2026

- Strong to severe thunderstorms are expected over western half of Arkansas
  through late Friday night, including all severe hazards.

- Severe weather possible Saturday afternoon to evening over
  southeast half of Arkansas.

- Multiple rounds of strong to severe thunderstorms will lead to a risk
  for local flash flooding across the state through early next
  week.

- Additional severe weather chances possible across the forecast
  area on Tuesday and Wednesday.

- Above normal high temperatures expected through early next week,
  with some locations nearing daily records.

&&

.DISCUSSION...
Issued at 1143 PM CST Fri Mar 6 2026

...Through Fri Night...

Recent mesoanalysis depicted a capped environment acrs Wrn AR, ahead
of ongoing semi-discrete clustered convection over Ern OK. Thru the
overnight PD, a conditional severe wx threat wl be maintained as
additional convective development is possible ahead of an advancing
cdfrnt, per recent CAM guidance. Wrm advection and incrsg sfc
moisture could support sfc-based storm potential into the later
overnight timeframe, w/ MUCAPE near 1000 J/kg, coinciding w/ a LLJ
and elongated low-lvl hodographs favorable for supporting a few
tornadoes, or at least the need for a few tornado warnings.

...Saturday...

By Sat mrng, lingering convection fm the overnight PD wl be moving
acrs Cntrl AR, and should eventually be picked up and reinvigorated
by the aforementioned cdfrnt. Given incrsg BL moisture ahead of this
frnt, characterized by dewpoints in the upper 60s over Srn to SErn
AR, another round of severe weather wl be possible along a line
segment of storms expected to move acrs the SErn half of the state
Sat aftn to evng. Upper shear profiles wl become more unidirectional
w/ more zonal H500 flow in place, and primary severe hazards would
include damaging wind gusts with any surging regions of the MCS, and
some large hail potential. QLCS tornado potential wl non-zero, but
mostly marginal given Wrly shear vectors mainly parallel to fcst
convective line segments.

That being said, heavy to excessive rainfall wl be possible given
the Wrly shear profiles and training potential. Latest HREF guidance
suggests a corridor of mean QPF values b/w 1.5 to 3 inches acrs
Cntrl to SErn AR, w/ 90th percentile values in excess of 3 to 4
inches, and prob exceedance of 3 inches near 30 to 40 percent over
portions of Srn AR thru Sat evng. Most of the region is still well
entrenched in drought conditions, so any rainfall could be largely
beneficial, though still dormant vegetation coupled w/ significant
training convection could yield some flash flooding potential thru
Sat aftn to evng.

...Remainder of the forecast period...

Thru the end of the weekend, a brief lull in precip is expected for
most of the day Sun, w/ the cdfrnt washing out over SErn AR, and
driving higher PoPs over far SErn AR. Srly sfc flow should quickly
resume by Mon, w/ incrsg covg of PoPs for much of state by Mon aftn
to evng. Quick recovery of sfc moisture, and a weak upper shortwave
moving acrs the Ozark Plateau could yield some organized storm
potential, but confidence remains on the low end for additional
severe weather chances Mon.

Tues thru Wed, attention wl turn towards a cutoff H500 low over the
Baja of CA, that has been progged to move back into zonal flow over
the CONUS, and translate ENEwrd, ejecting across the ARKLATEX and
Mid-South. Sfc cyclonic flow is progged to move Ewrd acrs the OK/TX
panhandle region, w/ rich BL moisture in place over much of the Srn
Cntrl US. Current GFS/ECMWF H500 pattern solns have trended NWrds,
which would position favorable overlap of shear/instability over the
FA thru the Tues/Wed timeframe. For now, wl maintain messaging about
additional severe weather potential thru mid-week next week, but
uncertainties still remain concerning finer details.

Additional bouts of heavy rainfall wl also be possible w/ this
activity, concerns of flash flooding wl be dependent on antecedent
rainfall thru the weekend. Latest NBM5.0 guidance suggests 50-75th
percentile QPF of 1.5 to 3 inches over much of the state thru the
Tues-Wed timeframe. If higher-end rainfall occurs over the next few
days, then additional heavy rainfall could yield more widespread
flooding concerns.

Beyond Wed and thru the end of the week, a strong cdfrnt is progged
to clear the state to the SE, w/ much drier air settling in,
resulting in seasonal temps and settled weather condns resuming.

&&

.AVIATION...
(12Z TAFS)
Issued at 538 AM CST Sat Mar 7 2026

Showers and storms along and ahead of a frontal boundary situated
across northwestern Arkansas will slowly move southeasterly
thoughout the day. Thus, a period of TSRA will occur across all
terminals this morning and into the afternoon hours. Ceilings will
lower to the MVFR-IFR levels during the worst of the TSRA
activity, with ceilings lifting in the afternoon to evening hours
for most terminals. Winds initially out of the southerly direction
with some gusts 20-25 kts will become westerly to northwesterly
with gusts up to 25 kts, with erratic wind speeds/directions and
higher gusts with the frontal passage. Winds will then weaken
going into the evening and overnight hours. Central and southern
Arkansas terminals may see some MVFR ceilings either linger or
redevelop later in the period during the overnight hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     76  47  70  53 /  90  40  10   0
Camden AR         76  56  71  57 / 100  70  30  10
Harrison AR       68  40  71  51 /  70  20   0   0
Hot Springs AR    75  51  71  55 /  90  70  20  10
Little Rock   AR  76  52  70  55 /  90  70  20  10
Monticello AR     78  59  71  59 / 100  80  40  10
Mount Ida AR      75  48  73  54 /  90  60  10  20
Mountain Home AR  70  41  70  50 /  80  20   0   0
Newport AR        75  50  68  53 / 100  50  10   0
Pine Bluff AR     76  54  69  56 / 100  70  30  10
Russellville AR   75  48  73  53 /  80  40  10  10
Searcy AR         76  48  70  51 / 100  60  10  10
Stuttgart AR      75  53  67  56 / 100  70  20  10

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...99
AVIATION...77

In the hours before

Special weather statement, Mar 7, 1:55 AM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
155 AM CST Sat Mar 7 2026

ARZ103-070845-
Boone County Except Southwest AR-
155 AM CST Sat Mar 7 2026

...Strong thunderstorms will impact portions of northern Boone County
through 245 AM CST
...

At 154 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Roberson Hollow to 7 miles west of Omaha
to near Green Forest. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Diamond City...                   Lead Hill...
Omaha...                          Myrtle...
Roberson Hollow...                Self...
Alpena...                         Crumpler Subdivision...
New Hope in Boone County...       Burlington...
Ridgeway...                       Bull Shoals Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9286 3647 9286 3649 9288 3648 9289
      3642 9289 3629 9330 3650 9330
TIME...MOT...LOC 0754Z 239DEG 37KT 3650 9334 3642 9333 3633 9335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72
Special weather statement, Mar 7, 2:34 AM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
234 AM CST Sat Mar 7 2026

ARZ103-112-203-212-070900-
Boone County Except Southwest AR-Newton County Higher Elevations AR-
Newton County Lower Elevations AR-Boone County Higher Elevations AR-
234 AM CST Sat Mar 7 2026

...Strong thunderstorms will impact portions of northern Newton and
southern Boone Counties through 300 AM CST
...

At 233 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingston to near Lost Valley State Park to
near Upper Buffalo Wilderness Area. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harrison...                       Jasper...
Western Grove...                  Valley Springs...
Dugger...                         Olvey...
Carver...                         Erbie...
Upper Buffalo Wilderness Area...  Red Bank...
Lost Valley State Park...         Capps...
Piercetown...                     Pruitt...
Crawford...                       Bellefonte...
Everton...                        Zinc...
Batavia...                        Marble Falls...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3611 9290 3611 9294 3596 9294 3583 9352
      3588 9353 3588 9350 3592 9351 3593 9349
      3597 9347 3597 9345 3608 9345 3608 9348
      3612 9348 3612 9330 3626 9330 3632 9289
TIME...MOT...LOC 0833Z 244DEG 41KT 3611 9345 3603 9342 3594 9344

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72
Special weather statement, Mar 7, 5:15 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
515 AM CST Sat Mar 7 2026

ARZ053-062-066-071200-
Clark AR-Dallas AR-Ouachita AR-
515 AM CST Sat Mar 7 2026

...A strong thunderstorm will impact portions of southeastern Clark,
southwestern Dallas and northwestern Ouachita Counties through 600 AM
CST
...

At 515 AM CST, Doppler radar was tracking a strong thunderstorm over
Bluff City, or 15 miles southeast of Prescott, moving northeast at 30
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sparkman...                       Chidester...
Whelen Springs...                 White Oak Lake State Park...
Tates Bluff...                    Pine Grove...
Dalark...                         Ouachita...
Reader...                         Vaden...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 AM CST for southwestern
Arkansas.

&&

LAT...LON 3378 9310 3379 9313 3382 9314 3380 9318
      3382 9319 3410 9290 3389 9266 3361 9311
TIME...MOT...LOC 1115Z 227DEG 27KT 3371 9316

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72
Special weather statement, Mar 7, 6:25 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
625 AM CST Sat Mar 7 2026

ARZ039-042-141-237-238-241-341-071315-
Perry AR-Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
625 AM CST Sat Mar 7 2026

...Strong thunderstorms will impact portions of southwestern Perry,
western Garland, southeastern Scott, southwestern Yell and Montgomery
Counties through 715 AM CST
...

At 625 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gravelly to 6 miles southwest of Muddy
Creek WMA to near Oden. Movement was southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Ida...                      Mountain Pine...
Norman...                         Oden...
Mimosa...                         Gravelly...
Meyers...                         Lake Ouachita State Park...
Mauldin...                        Muddy Creek WMA...
Avant...                          Black Springs...
Sunshine...                       Mt Tabor...
Fannie...                         Bluffton...
Pine Ridge...                     Royal...
Lena Landing Rec Area...          Hamilton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 AM CST for central,
western and southwestern Arkansas.

&&

LAT...LON 3474 9382 3495 9376 3484 9309 3451 9317
      3440 9332 3440 9341 3434 9342 3434 9354
      3455 9393 3462 9393
TIME...MOT...LOC 1225Z 292DEG 39KT 3487 9365 3470 9372 3458 9386

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

72
Special weather statement, Mar 7, 6:35 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
635 AM CST Sat Mar 7 2026

ARZ004>008-014>017-024-313-071315-
Baxter AR-Marion AR-Lawrence AR-Stone AR-Independence AR-Randolph AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Sharp AR-Fulton AR-Izard AR-Cleburne AR-
635 AM CST Sat Mar 7 2026

...Strong thunderstorms will impact portions of Stone, western
Independence, western Randolph, northeastern Searcy, Izard,
southeastern Marion, northeastern Cleburne, eastern Baxter, Fulton,
western Lawrence and Sharp Counties through 715 AM CST
...

At 635 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Sturkie to near Wideman to Elberta.
Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Batesville...                     Cherokee Village...
Mountain View...                  Melbourne...
Salem in Fulton County...         Ash Flat...
Horseshoe Bend...                 Cave City...
Calico Rock...                    Highland in Sharp County...
Mammoth Spring...                 Hardy...
Imboden...                        Oxford...
Norfork...                        Ravenden...
Cushman...                        Salesville...
Mount Pleasant...                 Viola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 AM CST for north central
Arkansas.

&&

LAT...LON 3593 9127 3553 9183 3600 9259 3628 9222
      3650 9218 3650 9095
TIME...MOT...LOC 1235Z 291DEG 49KT 3649 9185 3621 9206 3586 9248

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

72

The radar

The Little Rock radar (KLZK), 132 km away, was scanning. The volume nearest the first event began at 12:37 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 flash flood, 1 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Independence

When
March 7, 6:37 AM CST
Where
Independence County, 0.56 mi W of Charlotte
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.820, -91.440

An NWS survey team found damage consistent with a strong microburst with estimated wind speed of 80 to 90 mph. Several trees and small structures were found damaged near the community of Charlotte.

Thunderstorm Wind, Saline

When
March 7, 7:05 AM CST
Where
Saline County, 2.2 mi SW of Grape
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.580, -92.680

A NWS Survey team observed damage consistent with a microburst as over 150 hardwood and softwood trees were knocked down, snapped, or uprooted in a rural area west of Benton.

Thunderstorm Wind, Independence

When
March 7, 7:35 AM CST
Where
Independence County, 2.63 mi ENE of Batesville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.790, -91.610

Multiple trees were blown down around the town of Batesville.

Thunderstorm Wind, Saline

When
March 7, 8:10 AM CST
Where
Saline County, 2.2 mi SW of Grape
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.580, -92.680

Multiple trees were damaged and destroyed near the community of Grape.

Flash Flood, Garland

When
March 7, 8:26 AM CST
Where
Garland County, 1.31 mi ESE of Gardner to 1.34 mi ESE of Gardner
Cause
Heavy Rain
Reported by
Public
Coordinates
34.470, -93.060

Water ran over Central Avenue in Hot Springs preventing motorists from using the roadway.

Flash Flood, Hot Spring

When
March 7, 9:00 AM CST
Where
Hot Spring County, 0.45 mi E of Point Cedar to 0.43 mi ESE of Point Cedar
Cause
Heavy Rain
Reported by
Public
Coordinates
34.330, -93.312

High water blocked Arkansas Highway 84 in several locations.

Hail, Jefferson

When
March 9, 11:20 AM CST
Where
Jefferson County, 0.69 mi N of White Hall
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.280, -92.100

Quarter-sized hail fell near the town of White Hall.

Thunderstorm Wind, Boone

When
March 11, 1:47 AM CST
Where
Boone County, 1.77 mi SW of Hopewell
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.310, -93.120

A small metal shed was damaged near Hopewell.

Thunderstorm Wind, Cleveland

When
March 11, 6:08 AM CST
Where
Cleveland County, 3.26 mi SSW of Kingsland
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.810, -92.330

Multiple trees were blown across Arkansas Highway 8 around Moro Creek.

Thunderstorm Wind, Cleveland

When
March 11, 6:10 AM CST
Where
Cleveland County, Saline
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.880, -92.250

Multiple trees were blown down in the community of Kingsland.

Tornado, Calhoun

When
March 11, 5:57 PM CST to 6:16 PM CST
Where
Calhoun County, 1.29 mi NNW of Chambersville to 12.43 mi NE of Lindale
Rating
EF1
Path length
14.58 mi
Path width
200 yd
Continued into
Cleveland, Ar (LZK)
Reported by
NWS Storm Survey
Coordinates
33.767, -92.440

This tornado began east of US Highway 167, southwest of Fordyce. The tornado tracked northeast across several county roads as well as state Highway 274, Highway 205, Highway 8, Highway 97, and Highway 189. As the tornado moved across these areas it did extensive damage to pine trees as well as some hardwood trees. A few outbuildings were damaged and some minor roof damage was noted on a few residences. As the tornado moved across Highway 97 a few trees were knocked down onto the roadway. A two vehicle accident occurred due to this, with no reported injuries. The tornado ended around the Saline River. This tornado was rated EF1 with max wind gusts estimated of 105 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2026Every state in 2026This day in weather historyThe tornado archive for Arkansas, 2026Warnings in Arkansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1326479, 1314358, 1314356, 1314360, 1314361, 1314362, 1314373, 1314365, 1314367, 1314369, 1326477.